Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 369, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Oct 4, 2004, 9:35 AM CDT for Anderson County, Henderson County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 4, 2004, 9:35 AM CDT (14:35 UTC)
- Expired
- Oct 4, 2004, 10:30 AM CDT
- In force
- 55 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
Counties Anderson County, TX, Henderson County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 158 km from the middle of the area, began a volume at 14:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 2.6 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 984 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 206 m²/s²
- 0-3 km storm-relative helicity
- 338 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 4, 7:00 AM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Oct 4, 7:00 AM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 700 AM CDT MON OCT 4 2004 .AVIATION... 700 AM CDT METRO TAFS ON EDGE OF MAIN PRECIP AREA. EXPECT SOME DETERIORATION OF CIGS TODAY DUE TO SATURATION FROM ADVECTION AND PRECIPITATION. BULK OF ACTIVITY THIS MORNING...RESPITE TONIGHT. REDUCED TSRA FOR WACO. WINDS LIGHT NE. 25 && .PREV DISCUSSION... 405 AM CDT NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO FORM ACROSS THE NORTHERN AND WESTERN SECTIONS OF NORTH TEXAS THIS MORNING AS SHORT WAVE ENERGY INTERACTS WITH INCREASE MOISTURE AND MID LEVEL INSTABILITY. BEST PARAMETERS FOR THUNDERSTORMS WILL BE ACROSS THE NORTHERN HALF OF NORTH TEXAS.. SOME AREAS WILL RECEIVE HEAVY RAINFALL WITH AMOUNTS BETWEEN ONE AND THREE INCHES. WE HAVE DECIDED TO ISSUE A FLOOD WATCH FOR THE NORTHERN HALF OF NORTH TEXAS DUE TO STORM TRAINING...EVEN THOUGH PW VALUES ARE LESS THAN 1.5 AND STORM MOTIONS WILL BE DECENT. ADDITIONAL STORM DEVELOPMENT IS LIKELY THIS AFTERNOON/THIS EVENING AS A COLD FRONT ENTERS THE REGION FROM THE NORTHWEST. MODELS ARE HAVING SOME DIFFICULTIES DETERMINING THE TIMING OF THE FRONT. BASED ON THE CURRENT POSITION OF THE FRONT ACROSS SOUTHERN KANSAS AND THE OKLAHOMA PANHANDLE....AND THE FAIRLY WEAK PUSH BEHIND IT...BELIEVE THE FRONT WILL NOT CROSS THE RED RIVER UNTIL LATE THIS AFTERNOON AND WILL BE MORE OF A FACTOR FOR STORM DEVELOPMENT THIS EVENING. STORMS SHOULD NOT BE AS NUMEROUS TUESDAY WITH DEVELOPING TROUGH STILL IN SOUTHWEST U.S. AND WEAK RIDGING OVER NORTH TEXAS. HOWEVER...WILL STILL KEEP CHANCE POPS IN PLACE DUE TO STALLED BOUNDARY ACROSS THE REGION. WILL SEE SLIGHTLY BETTER RAIN CHANCES WEDNESDAY THROUGH THURSDAY WITH DIFLUENT FLOW ALOFT. MODELS ARE A LITTLE SLOWER WITH THE MOVEMENT OF THE TROUGH AXIS AND SOME CHANCE POPS WILL CONTINUE THROUGH FRIDAY. RAIN CHANCES WILL DECREASE SATURDAY AND SUNDAY AS TROUGH AXIS MOVES ACROSS THE REGION. LOOKING BEYOND THIS FORECAST CYCLE...AN ACTIVE WEATHER PATTERN MAY CONTINUE FOR NORTH TEXAS NEXT WEEK WITH ANOTHER POWERFUL SYSTEM PROGGED BY THE GFS TO MOVE ONSHORE MONDAY. 79 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 77 62 77 63 / 70 40 40 40 WACO, TX 81 64 78 64 / 60 50 50 50 PARIS, TX 77 61 76 60 / 70 40 40 30 DENTON, TX 76 61 76 62 / 90 30 40 40 MCKINNEY, TX 77 62 76 62 / 90 40 40 30 DALLAS, TX 79 62 77 63 / 70 40 40 40 TERRELL, TX 81 63 78 62 / 60 50 40 30 CORSICANA, TX 81 64 77 64 / 60 50 50 40 TEMPLE, TX 81 65 78 64 / 50 50 60 50 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...FLOOD WATCH UNTIL 400 PM CDT MONDAY FOR ZONES TXZ091>095... TXZ100>107...TXZ115>123. &&
Hazardous weather outlook, Oct 4, 5:00 AM CDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 500 AM CDT MON OCT 4 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-042200- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 500 AM CDT MON OCT 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... ...A FLOOD WATCH IS IN EFFECT TODAY ALONG AND NORTH OF INTERSTATE 20... NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS NORTH TEXAS TODAY AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE REGION. THUNDERSTORMS WILL BE MOST NUMEROUS ALONG AND NORTH OF INTERSTATE 20 THIS MORNING...WITH THUNDERSTORMS INCREASING IN COVERAGE ACROSS THE REMAINDER OF NORTH TEXAS THIS AFTERNOON ALTHOUGH THE STORMS WILL BE FAST MOVING...THEY WILL BE EFFICIENT RAIN PRODUCERS AND TRAIN OVER THE SAME AREA...AND THIS COULD LEAD TO FLASH FLOODING ACROSS THE WATCH AREA. ALONG WITH THE HEAVY RAIN THREAT...A FEW STORMS MAY BRIEFLY BECOME SEVERE AND PRODUCE HAIL UP TO ONE INCH IN DIAMETER AND WIND GUSTS TO 60 MPH. CLOUD TO GROUND LIGHTNING WILL ALSO PRESENT A HAZARD. A COLD FRONT WILL CROSS THE RED RIVER THIS EVENING AND WILL PROVIDE AN ADDITIONAL FOCUS FOR THUNDERSTORM DEVELOPMENT. ALTHOUGH SOME HEAVY RAIN WILL BE POSSIBLE...THE THREAT OF WIDESPREAD FLASH FLOODING WILL NOT BE AS GREAT DUE TO A DECREASE IN LIFT ON THE BACK SIDE OF THE EXITING UPPER LEVEL DISTURBANCE. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE OF THUNDERSTORMS FROM TUESDAY THROUGH SUNDAY ACROSS ALL OF NORTH TEXAS...ALTHOUGH THE COVERAGE OF THUNDERSTORMS IS EXPECTED TO DIMINISH BY THE WEEKEND. CLOUD TO GROUND LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY WEATHER HAZARDS. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NECESSARY NORTH OF INTERSTATE 20 TODAY...MAINLY FOR FLOODING CONCERNS. 79
In the hours before
Special weather statement, Oct 4, 5:30 AM CDT, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 530 AM CDT MON OCT 4 2004 TXZ103-104-119-041130- COLLIN-DALLAS-DENTON- 530 AM CDT MON OCT 4 2004 ...SIGNIFICANT WEATHER UPDATE... AT 530 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM 3 MILES NORTHEAST OF COPPELL...MOVING EAST AT 30 MPH. ALLEN...CARROLLTON...COPPELL...FAIRVIEW...FARMERS BRANCH...FRISCO... HEBRON...LEWISVILLE...MCKINNEY...MURPHY...PARKER...PLANO... PRINCETON...THE COLONY AND WYLIE ARE IN THE PATH OF THIS STORM. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
Special weather statement, Oct 4, 6:28 AM CDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 628 AM CDT MON OCT 4 2004 TXZ104-105-119-120-041230- COLLIN-DALLAS-HUNT-ROCKWALL- 628 AM CDT MON OCT 4 2004 ...SIGNIFICANT WEATHER UPDATE... AT 628 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A A STRONG THUNDERSTORM OVER GARLAND...MOVING EAST AT 25 MPH. FARMERSVILLE...GREENVILLE...ROCKWALL...ROWLETT...ROYSE CITY...SACHSE...SUNNYVALE...AND WYLIE ARE IN THE PATH OF THIS STORM. PEA-SIZED HAIL...VERY HEAVY RAIN...AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM.
Special weather statement, Oct 4, 7:18 AM CDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 718 AM CDT MON OCT 4 2004 TXZ121>123-041315- KAUFMAN-RAINS-VAN ZANDT- 718 AM CDT MON OCT 4 2004 ...SIGNIFICANT WEATHER UPDATE... AT 718 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM 11 MILES SOUTH OF QUINLAN...OR 8 MILES EAST OF TERRELL...MOVING EAST AT 25 MPH. EDGEWOOD...GRAND SALINE AND WILLS POINT ARE IN THE PATH OF THIS STORM. PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM.
Local storm report, Oct 4, 7:44 AM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
744 AM CDT MON OCT 04 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0642 AM HAIL 1 E FORNEY 32.75N 96.45W
10/04/2004 1.00 INCH KAUFMAN TX TV METEOROLOGIST
ONE INCH HAIL REPORTED BY TV METEOROLOGIST IN FORNEYLocal storm report, Oct 4, 8:01 AM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
801 AM CDT MON OCT 04 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0754 AM HAIL KAUFMAN 32.58N 96.31W
10/04/2004 0.75 INCH KAUFMAN TX LAW ENFORCEMENT
PENNY SIZE HAIL REPORTED BY SHERIFFS OFFICESpecial weather statement, Oct 4, 9:05 AM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 905 AM CDT MON OCT 4 2004 TXZ135-146>148-041530- ANDERSON-FREESTONE-HENDERSON-NAVARRO- 905 AM CDT MON OCT 4 2004 ...SIGNIFICANT WEATHER UPDATE... AT 905 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE OF STRONG THUNDERSTORMS FROM NEAR CHANDLER...TO NEAR ATHENS...TO CORSICANA. MOVEMENT WAS SOUTHEAST AT 30 MPH. CAYUGA...FAIRFIELD...FRANKSTON...KERENS...MALAKOFF...MONTALBA... NECHES...PALESTINE...TOOL...TRINIDAD AND TUCKER ARE IN THE PATH OF THIS STORM. VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM. THESE STORMS ALSO HAVE EXCESSIVE LIGHTNING ASSOCIATED WITH THEM. MOVE TO A SAFE SHELTER AS THESE STORMS APPROACH. REMEMBER... LIGHTNING CAN STRIKE SEVERAL MINUTES BEFORE THE ARRIVAL OF THE RAIN. HEAVY RAINFALL MAY RESULT IN LOCALIZED FLOODING OF LOW LYING AREA SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 4:35 AM CDT | Severe Thunderstorm Warning | FWD | Wise | 25 min |
| Oct 4, 7:25 AM CDT | Severe Thunderstorm Warning | FWD | Kaufman | 65 min |
| Oct 4, 7:56 AM CDT | Severe Thunderstorm Warning | FWD | Dallas | 49 min |
| Oct 4, 9:42 AM CDT | Flash Flood Warning | FWD | Henderson | 2 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.